May  2019, 39(5): 2325-2342. doi: 10.3934/dcds.2019098

Flexibility of Lyapunov exponents for expanding circle maps

Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, USA

Received  May 2017 Revised  July 2018 Published  January 2019

Let $ g $ be a smooth expanding map of degree $ D $ which maps a circle to itself, where $ D $ is a natural number greater than $ 1 $. It is known that the Lyapunov exponent of $ g $ with respect to the unique invariant measure that is absolutely continuous with respect to the Lebesgue measure is positive and less than or equal to $ \log D $ which, in addition, is less than or equal to the Lyapunov exponent of $ g $ with respect to the measure of maximal entropy. Moreover, the equalities can only occur simultaneously. We show that these are the only restrictions on the Lyapunov exponents considered above for smooth expanding maps of degree $ D $ on a circle.

Citation: Alena Erchenko. Flexibility of Lyapunov exponents for expanding circle maps. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2325-2342. doi: 10.3934/dcds.2019098
References:
[1]

J. Bochi, A. Katok and F. Rodrigues Hertz, Flexibility of Lyapunov exponents among conservative diffeomorphisms, preprint.

[2]

A. Boyarsky and M. Scarowsky, On a class of transformations which have unique absolutely continuous invariant measures, Trans. Amer. Math. Soc., 255 (1979), 243-262.  doi: 10.1090/S0002-9947-1979-0542879-2.

[3]

A. Erchenko and A. Katok, Flexibility of entropies for surfaces of negative curvature, to appear in Israel J. Math., arXiv:1710.00079.

[4]

A. Góra and A. Boyarsky, Compactness of invariant densities for families of expanding, piecewise monotonic transformations, Canad. J. Math., 41 (1989), 855-869.  doi: 10.4153/CJM-1989-039-8.

[5] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511809187.
[6]

A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481-488.  doi: 10.1090/S0002-9947-1973-0335758-1.

[7]

M. Qian, J.-S. Xie and S. Zhu, Smooth Ergodic Theory for Endomorphisms, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-642-01954-8.

[8]

D. Ruelle, An inequality for the entropy of differentiable maps, Bol. Soc. Brasil. Mat., 9 (1978), 83-87.  doi: 10.1007/BF02584795.

[9]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc., 236 (1978), 121-153.  doi: 10.1090/S0002-9947-1978-0466493-1.

show all references

References:
[1]

J. Bochi, A. Katok and F. Rodrigues Hertz, Flexibility of Lyapunov exponents among conservative diffeomorphisms, preprint.

[2]

A. Boyarsky and M. Scarowsky, On a class of transformations which have unique absolutely continuous invariant measures, Trans. Amer. Math. Soc., 255 (1979), 243-262.  doi: 10.1090/S0002-9947-1979-0542879-2.

[3]

A. Erchenko and A. Katok, Flexibility of entropies for surfaces of negative curvature, to appear in Israel J. Math., arXiv:1710.00079.

[4]

A. Góra and A. Boyarsky, Compactness of invariant densities for families of expanding, piecewise monotonic transformations, Canad. J. Math., 41 (1989), 855-869.  doi: 10.4153/CJM-1989-039-8.

[5] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511809187.
[6]

A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481-488.  doi: 10.1090/S0002-9947-1973-0335758-1.

[7]

M. Qian, J.-S. Xie and S. Zhu, Smooth Ergodic Theory for Endomorphisms, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-642-01954-8.

[8]

D. Ruelle, An inequality for the entropy of differentiable maps, Bol. Soc. Brasil. Mat., 9 (1978), 83-87.  doi: 10.1007/BF02584795.

[9]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc., 236 (1978), 121-153.  doi: 10.1090/S0002-9947-1978-0466493-1.

Figure 1.  A representative of the SUSD-circle maps of degree $ 2 $
[1]

Fumihiko Nakamura, Yushi Nakano, Hisayoshi Toyokawa. Lyapunov exponents for random maps. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022058

[2]

Fawwaz Batayneh, Cecilia González-Tokman. On the number of invariant measures for random expanding maps in higher dimensions. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5887-5914. doi: 10.3934/dcds.2021100

[3]

Rafael De La Llave, Michael Shub, Carles Simó. Entropy estimates for a family of expanding maps of the circle. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 597-608. doi: 10.3934/dcdsb.2008.10.597

[4]

Malo Jézéquel. Parameter regularity of dynamical determinants of expanding maps of the circle and an application to linear response. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 927-958. doi: 10.3934/dcds.2019039

[5]

Liviana Palmisano, Bertuel Tangue Ndawa. A phase transition for circle maps with a flat spot and different critical exponents. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5037-5055. doi: 10.3934/dcds.2021067

[6]

Arno Berger, Roland Zweimüller. Invariant measures for general induced maps and towers. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 3885-3901. doi: 10.3934/dcds.2013.33.3885

[7]

Xavier Bressaud. Expanding interval maps with intermittent behaviour, physical measures and time scales. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 517-546. doi: 10.3934/dcds.2004.11.517

[8]

Alejo Barrio Blaya, Víctor Jiménez López. On the relations between positive Lyapunov exponents, positive entropy, and sensitivity for interval maps. Discrete and Continuous Dynamical Systems, 2012, 32 (2) : 433-466. doi: 10.3934/dcds.2012.32.433

[9]

Carlangelo Liverani. A footnote on expanding maps. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3741-3751. doi: 10.3934/dcds.2013.33.3741

[10]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete and Continuous Dynamical Systems, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

[11]

Peter Haïssinsky, Kevin M. Pilgrim. An algebraic characterization of expanding Thurston maps. Journal of Modern Dynamics, 2012, 6 (4) : 451-476. doi: 10.3934/jmd.2012.6.451

[12]

Peter Haïssinsky, Kevin M. Pilgrim. Examples of coarse expanding conformal maps. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2403-2416. doi: 10.3934/dcds.2012.32.2403

[13]

Yushi Nakano, Shota Sakamoto. Spectra of expanding maps on Besov spaces. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 1779-1797. doi: 10.3934/dcds.2019077

[14]

José F. Alves. Stochastic behavior of asymptotically expanding maps. Conference Publications, 2001, 2001 (Special) : 14-21. doi: 10.3934/proc.2001.2001.14

[15]

Liviana Palmisano. Unbounded regime for circle maps with a flat interval. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2099-2122. doi: 10.3934/dcds.2015.35.2099

[16]

Yongluo Cao, Stefano Luzzatto, Isabel Rios. Some non-hyperbolic systems with strictly non-zero Lyapunov exponents for all invariant measures: Horseshoes with internal tangencies. Discrete and Continuous Dynamical Systems, 2006, 15 (1) : 61-71. doi: 10.3934/dcds.2006.15.61

[17]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[18]

Yakov Pesin, Samuel Senti. Equilibrium measures for maps with inducing schemes. Journal of Modern Dynamics, 2008, 2 (3) : 397-430. doi: 10.3934/jmd.2008.2.397

[19]

Vítor Araújo, Ali Tahzibi. Physical measures at the boundary of hyperbolic maps. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 849-876. doi: 10.3934/dcds.2008.20.849

[20]

Antonio Pumariño, José Ángel Rodríguez, Enrique Vigil. Renormalizable Expanding Baker Maps: Coexistence of strange attractors. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1651-1678. doi: 10.3934/dcds.2017068

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (344)
  • HTML views (199)
  • Cited by (1)

Other articles
by authors

[Back to Top]